Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 191, NWS Jackson, MS

June 7, 2004Forrest County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2004, 6:28 PM CDT for Forrest County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 6:28 PM CDT (23:28 UTC)
Expired
Jun 7, 2004, 7:30 PM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Forrest County, MS

The radar

The Mobile radar (KMOB), 102 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS54 KJAN 072328
SVRJAN
MSC035-080030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 730 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF BROOKLYN...OR ABOUT 11 MILES
  NORTH OF WIGGINS...MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BROOKLYN AT 635 PM CDT
  BE NEAR CAMP SHELBY AT 700 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.

LAT...LON 3094 8930 3091 8909 3133 8896 3138 8927

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON JUN 7 2004

.SHORT TERM...
QUIETER AFTERNOON ACROSS MY CWFA...HOWEVER IN SPITE OF SHORTWAVE
RIDGING ALOFT...THE ATMOSPHERE IS STILL ABLE TO PRODUCE ISOLATED
SHRA/TSRA ACTIVITY. TEMPS HAVE RETURNED TO THE MID/UPPER 80S OVER
MOST OF THE AREA...EXCEPT OVER FAR NE ZONES WHERE RAIN AND CLOUDS
LINGERED MUCH OF THE MORNING. EXPECT THE ISOLATED SHRA/TSRA ACTIVITY
TO PERSIST UNTIL SUNSET...AND DIE OUT SHORTLY THEREAFTER.

TONIGHT THROUGH WEDNESDAY...AN UPPER RIDGE WILL STRENGTHEN OVER THE
SOUTHEAST CONUS. THIS FEATURE ALONG WITH HIGH PRESSURE CENTERED JUST
OFF THE SOUTHEAST COAST WILL PROVIDE DEEP LAYER SOUTHERLY FLOW JUST
TO THE WEST OF MY CWFA. FOCUSING MECHANISMS WILL BE HARD TO COME BY
THE NEXT 36 TO 48 HOURS...HOWEVER AS WAS PROVEN THIS AFTERNOON... AT
LEAST ISOLATED SHRA/TSRA COVERAGE CAN BE ACHIEVED. FOR TOMORROW...
PLACED CHANCE POPS OVER MY WESTERN ZONES AND TAPERED TO SLIGHT
CHANCE IN EASTERN ZONES. PLACED CHANCE POPS EVERYWHERE
WEDNESDAY...ALTHOUGH CONTINUED TO FOCUS HIGHEST CHANCES IN MY WEST.
TEMPERATURE WISE...LOWS TONIGHT WILL HOVER AROUND 70 EXCEPT IN
EASTERN ZONES WHERE UPPER 60S ARE MORE LIKELY. KEPT HIGHS BOTH TUES
AND WED IN THE UPPER 80S...AS SFC MOISTURE AND DIURNAL CU FIELDS
SHOULD PREVENT US FROM SURGING OVER THE 90 DEGREE MARK. WE/LL GET
CLOSE...BUT ONLY ISOLATED SPOTS SHOULD REACH 90.

THURSDAY...A TROUGH OVER THE WESTERN CONUS WILL BEGIN TO SHIFT
EASTWARD AND BEGIN TO FLATTEN THE UPPER RIDGE. THIS WILL EDGE THE
DEEP LAYER SOUTHERLY FLOW TOWARD MS. AM AGAIN EXPECTING DIURNAL TSRA
DEVELOPMENT THIS DAY. KEPT SLIGHTLY COOLER TEMPS...NEAR 86/87...AS
INCREASE DEEP LAYER MOISTURE SUGGESTS MORE CLOUD COVER. LOWS WILL
CONTINUE TO STAY ABOVE AVERAGE...NEAR 70.

.LONG TERM...
DAY TO DAY CONSISTENCY REMAINS SOLID AMONGST THE MED RANGE GUIDANCE.
THE EURO...UKMET AND GFS ARE FAIRLY CONSISTENT THROUGH MOST OF THE
PERIOD...WITH LITTLE SPREAD OFFERED FROM THE GFS ENSEMBLES. THE ONLY
EXCEPTION IS THE WAY THE OPS GFS HANDLES A NORTHERN STREAM TROUGH
LATE NEXT WEEKEND. ITS SLOWER SOLUTION FOR SUNDAY AND MONDAY IS AN
OUTLIER VERSUS ALL OTHER GUIDANCE AND WAS NOT FOLLOWED THIS PACKAGE.

WITH CONTINUED MODEL CONSISTENCY...NO MAJOR CHANGES WERE NEEDED TO
THE PERIOD. AN UPPER TROUGH WHICH ENTERS THE WESTERN CONUS BY
MIDWEEK WILL SHIFT EASTWARD DURING THE FRIDAY THRU SUNDAY PERIOD.
THIS WILL SHIFT DEEP MOISTURE OVER THE TX/LA/OK/ARK REGION OVER MS.
WITH DAYTIME HEATING...AMPLE MOISTURE AND INSTABILITY WILL BE
AVAILABLE TO PRODUCE SCT CONVECTION. TOUGH TO TIME ANY SHORTWAVE
ENERGY WITHIN THE FLOW THIS FAR IN ADVANCE THAT WOULD PRODUCE MORE
ORGANIZE CONVECTION...THUS FOCUSED HIGHEST POPS IN THE AFTERNOON AND
EVENING. HAVING SAID THIS...CANNOT RULE OUT A DISTURBANCE PACKAGE
DURING THE NIGHTTIME HOURS AND MAINTAINED SLIGHT CHANCE FRI AND SAT
NIGHTS.  AS HAS BEEN THE CAVEAT THE PAST FEW DAYS...ANY SHRA/TSRA
ACTIVITY THAT DEVELOPS IN THE LATE MORNING/EARLY AFTERNOON HOURS
WILL RESULT IN HIGH TEMPS A FEW DEGREES BELOW CURRENT FORECAST
VALUES. OTHERWISE...MAINTAINED HIGHS IN THE UPPER 80S...LOWS NEAR
70S.

AS MENTIONED ABOVE...OPS GFS DIFFERS FROM THE OPS EURO AND GFS
ENSEMBLES INTO MONDAY. HAVE FOLLOWED THE EURO AND ENSEMBLES...HAVING
THE WESTERN TROUGH FLATTEN THE UPPER RIDGE OVER THE SOUTHEAST AND
MOVE A COLD FRONT TOWARD THE REGION. AT THIS POINT IT/S TOO FAR OUT
TO SPECULATE IF ANY COLD FRONT WILL MOVE THROUGH THE REGION...BUT AT
A MINIMUM...IT/S PRESENCE TO THE WEST/NORTH OF MY CWFA SHOULD
PROVIDE A CONTINUED FOCUS FOR AFTERNOON/EARLY EVENING SHRA/TSRA AND
INTRODUCED MONDAY WITH CHANCE POPS.
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON    69  89  70  88  70 /  20  40  20  40
MERIDIAN   66  89  68  88  68 /  20  30  20  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

GAGAN
Hazardous weather outlook, Jun 7, 2:42 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
242 PM CDT MON JUN 07 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081942-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
242 PM CDT MON JUN 07 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH EARLY EVENING ACROSS
THE ENTIRE REGION. A FEW OF THE THUNDERSTORM MAY BECOME
STRONG...MAINLY FOR AREAS WEST OF A LINE FROM GRENADA TO FOREST
TO HATTIESBURG...AND PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP
TO 40 MPH. SEVERE STORMS ARE NOT ANTICIPATED. STORM ACTIVITY IS
EXPECTED TO DIMINISH BETWEEN 7 AND 8 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH MONDAY...JUNE 14TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 7, 1:09 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT MON JUN 07 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      4 E WEST POINT          33.61N 88.58W
06/07/2004                   CLAY               MS   LAW ENFORCEMENT

            WATER WAS OVER A PORTION OF HIGHWAY 50 E IN THE EASTERN
            PORTION OF THE COUNTY.

0800 AM     FLASH FLOOD      COLUMBUS                33.51N 88.40W
06/07/2004                   LOWNDES            MS   EMERGENCY MNGR

            2 TO 4 INCHES OF RAIN HAS CAUSED SEVERAL STREETS IN THE
            CITY TO FLOOD. IN ADDITION...A FEW ROADS AROUND THE
            COUNTY ARE ALSO FLOODED.

&&

ENTREMONT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:18 AM CDTFlash Flood WarningJANNoxubee117 min
Jun 7, 7:20 AM CDTFlash Flood WarningJANLowndes2 hr
Jun 7, 9:18 AM CDTFlash Flood WarningJANClay, Lowndes2 hr
Jun 7, 6:21 PM CDTSevere Thunderstorm WarningJANHinds34 min
Jun 7, 6:40 PM CDTSevere Thunderstorm WarningJANHinds15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.